Funnel Cloud, Somerset
- When
- June 21, 2:15 PM EST
- Where
- Somerset County, 2.22 mi WNW of Jennerstown
- Reported by
- Law Enforcement
- Coordinates
- 40.180, -79.110
Law Enforcement reported a funnel cloud over Laurel Summit near Route 30.
Isolated severe thunderstorms developed across western Pennsylvania ahead of a cold front moving southeast from the Great Lakes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Isolated severe thunderstorms developed across western Pennsylvania ahead of a cold front moving southeast from the Great Lakes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 21, 2:09 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EDT THU JUN 21 2007 .SYNOPSIS... THE WEAK FRONTAL SYSTEM MOVING ACROSS THE REGION MAY TRIGGERS SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. COOLER DRIER AIR WILL DOMINATE FRIDAY THROUGH SUNDAY. A LARGE UPPER-LEVEL RIDGE WILL BUILD OVER THE SOUTHEASTERN US NEXT WEEK BRINGING WARM MOIST AIR INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WEAK FRONTAL SYSTEM AND REMNANTS OF LAST NIGHTS CONVECTION TO OUR NORTHWEST IS ATTEMPTING TO TRIGGER SHOWERS OVER WESTERN PA. THE LOW-LEVEL DRY AIR HAS THUS FAR LIMITED THEIR DEVELOPMENT. OUR TWO LOCAL WRF RUNS...THE SREF INSTABILITY AND THE ORIENTATION OF THE LINES SUGGEST A GOOD CHANCE OF THUNDER IN THE SOUTHWEST MOUNTAINS TODAY. SEVERAL ENSEMBLE MEMBERS AND ONE WRF RUN ALSO SUGGEST SOME RAIN AND SHOWERS ALONG THE NY BORDER. WITH SOME CONVECTION IN WESTERN PA...NEAR OH. THE SOUTHWEST LOOKS GOOD AT THIS TIME AS THIS CONVECTION SHOULD SLIDE TO THE SOUTH-SOUTHEAST WITH TIME IF IT HOLDS TOGETHER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... SHOWER ACTIVITY SHOULD BE ENDING IN THE SOUTH AND EAST THIS EVENING. DRIER AIR SHOULD WORK ITS WAY INTO THE STATE FROM NORTH- NORTHWEST TO SOUTH-SOUTHEAST. THE PRECIPITABLE WATER VALUES GO BELOW NORMAL STATE WIDE BETWEEN 09 AND 12Z. SHOULD BE A DRY AND COOLER DAY ON FRIDAY. THE 850 HPA TEMPS ARE FORECAST TO BE 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL TOMORROW. THIS COULD HELP TRIGGER SOME CUMULUS CLOUDS IN THE MOUNTAINS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... LONG WAVE UPPER RIDGE OVER THE CENTRAL U.S. IS FORECAST TO EXPAND EASTWARD THROUGH THE LONG TERM PERIOD. THIS WILL BRING A PERIOD OF HOT AND INCREASINGLY HUMID WEATHER TO REGION FOR THE FIRST FULL WEEK OF SUMMER. THE PERIOD WILL START OUT WARM AND MAINLY DRY WITH ONLY ISOLATED CONVECTION EXPECTED UNDER SURFACE HIGH PRESSURE AND RELATIVELY LOW DEWPOINTS. AS THE UPPER RIDGE BUILDS INTO THE EAST NEXT WEEK AND SWRLY SFC FLOW RETURNS WITH A BUILDING BERMUDA HIGH...THE COVERAGE OF CONVECTION WILL INCREASE. TEMPERATURES NEAR SEASONAL NORMALS AT THE START OF THE PERIOD WILL ALSO BE ON THE INCREASE...WITH WIDESPREAD 90+ MAX TEMPERATURES EXPECTED OVER THE EASTERN HALF OF THE CWA FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MOSTLY MID CLOUDS PASSING ACROSS THE STATE TODAY. A FEW WEAK BANDS OF SHOWERS HAVE ATTEMPTED TO MOVE THROUGH TOO. FOR THE MOST PART VFR CONDITIONS HAVE DOMINATED. THE AFTERNOON HEATING AND A STRONGER WAVE TO THE WEST IS TRIGGERING THUNDERSTORMS IN WESTERN PA. THESE STORMS WILL LIKELY SLIDE INTO OUR REGION AND TRIGGER MORE STORMS LATE THIS AFTERNOON AND EVENING. MVFR AND IFR CONDITIONS ARE POSSIBLE AS THESE STORMS MOVE NW TO SE ACROSS THE REGION LATER THIS AFTERNOON. THE AIR SHOULD DRY OUT OVERNIGHT BEHIND THE STORMS AND THE COLD FRONTAL BOUNDARY. WE EXPECT SEVERAL COOL DRY DAYS PROVIDING MAINLY VFR CONDITIONS. MOST OF THE CLOUDS AND SHOWER ACTIVITY SHOULD REMAIN TO OUR SOUTH AND WEST THE NEXT FEW DAYS. EARLY NEXT WEEK WARM MOIST AIR BUILDS INTO THE REGION. THIS WOULD IMPLY MORE HAZE AND AM FOG AND AN INCREASED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...GARTNER AVIATION...GRUMM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT THU JUN 21 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-059-063>066-220900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 447 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-220900- SCHUYLKILL- 447 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EASTERN PENNSYLVANIA THIS AFTERNOON. ANY THUNDERSTORMS WHICH DO DEVELOP TODAY WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT THU JUN 21 2007 PAZ010-017-018-211915- CLEARFIELD-ELK-NORTHERN CENTRE- 245 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD... NORTHWESTERN CENTRE AND SOUTHERN ELK COUNTIES... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RIDGWAY TO 10 MILES NORTHWEST OF DUBOIS TO 7 MILES WEST OF DUBOIS... MOVING EAST AT 55 MPH. THESE STORMS WILL BE NEAR S.B. ELLIOT STATE PARK...PARKER DAM STATE PARK...GRAMPIAN AROUND 250 PM...HYDE...FORCE...CURWENSVILLE AROUND 255 PM...MEDIX RUN...WOODLAND...CLEARFIELD AROUND 300 PM AND BENEZETTE AROUND 305 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 98 AND 144. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: GRUMM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT THU JUN 21 2007 PAZ037-041-042-211915- NORTHERN LYCOMING-SULLIVAN-TIOGA- 248 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LYCOMING... SOUTHEASTERN TIOGA AND SULLIVAN COUNTIES... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF TROY TO 5 MILES WEST OF CANTON TO 13 MILES SOUTHEAST OF WELLSBORO... MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR SHUNK AROUND 255 PM...LINCOLN FALLS AROUND 305 PM...OVERTON AROUND 310 PM AND DUSHORE AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...STATE ROAD 14. FORECASTER: GRUMM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT THU JUN 21 2007 PAZ033-034-212000- BEDFORD-SOMERSET- 257 PM EDT THU JUN 21 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SOMERSET AND WESTERN BEDFORD COUNTIES... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POTENTIALLY SEVERE THUNDERSTORM 4 MILES WEST OF BLAIRSVILLE...MOVING SOUTHEAST AT 42 MPH. THIS STORM WILL BE NEAR JENNERSTOWN AROUND 320 PM...JEROME... BENSON...DAVIDSVILLE...BOSWELL AROUND 325 PM...HOOVERSVILLE... STOYSTOWN...WINDBER...FRIEDENS AROUND 330 PM AND CENTRAL CITY AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114 AND 155...I-99 BETWEEN MILE MARKERS 0 AND 3. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...ROUTE 220. FORECASTER: GRUMM
The Pittsburgh radar (KPBZ), 102 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Law Enforcement reported a funnel cloud over Laurel Summit near Route 30.
CO-OP observer reported trees and wires down along Route 30 in Jennerstown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32900, 32844.